advertisement
Question
Posted by: worried | 2010/10/27

Nuristerate

my girlfriend is using the above mentioned contraceptive and administering it every month, is this okay and what are the possible long term effects.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Hallo Worried
She should be taking it every 3 months and not every month.
Side effects:
Menstruation disturbances in the form of spotting, breakthrough bleeding or skipping menstruation.
Headaches, dizziness, depression and nausea. She may pick up weight and if there is a family history of diabetes, her blood sugar should be checked every 6 months.
People using Nuristerate can develop clots in the leg and is at higher risk of heart disease, especially if she smokes.
In rare cases liver tumours can develop leading to bleeding internally.
She may also be at risk for developing osteoporosis (thin bones) if she uses this for a long period.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

3
Our users say:
Posted by: Nuristerate | 2010/10/28

Doctor, I beg to differ, Nuristerate is a to be administered every second month and Depovera every third month. I have non of these effects!

Reply to Nuristerate
Posted by: Susan | 2010/10/27

I''ve been on Nuristerate for about 7years and in my opinion this is the best contraceptive. I''ve asked my Gynae if there is any long term effects and if he would consider the IUD and he confirmed that there is no long term effects, except that it might just take a bit longer, about 9-18mnths to fall pregnant after quitting the injection. He advised I stay on the injection, since its the most reliable and accidents do happen when on the IUD. Plus its a bonus that I don''t suffer from periods and period pain + my husband loves this aswell!

Reply to Susan
Posted by: Cyberdoc | 2010/10/27

Hallo Worried
She should be taking it every 3 months and not every month.
Side effects:
Menstruation disturbances in the form of spotting, breakthrough bleeding or skipping menstruation.
Headaches, dizziness, depression and nausea. She may pick up weight and if there is a family history of diabetes, her blood sugar should be checked every 6 months.
People using Nuristerate can develop clots in the leg and is at higher risk of heart disease, especially if she smokes.
In rare cases liver tumours can develop leading to bleeding internally.
She may also be at risk for developing osteoporosis (thin bones) if she uses this for a long period.
Dr Bets

Reply to Cyberdoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement